Alert archive / Wisconsin / Flash Flood Warnings in 2020
Flash Flood Warning 5, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Aug 2, 2020, 8:52 PM CDT for Milwaukee County, Wisconsin. It was in force for 8 hr. 23 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2020, 8:52 PM CDT (01:52 UTC)
- Expired
- Aug 3, 2020, 5:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Milwaukee County, WI
The radar
The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 9:30 PM CDT | HEAVY RAIN 2.53 | 1 Nnw Saint Francis, WI | MESONET STATION DW0835 MILWAUKEE. |
| Aug 2, 9:30 PM CDT | HEAVY RAIN 3.7 | 1 Nne Greenfield, WI | MESONET STATION FW7576 MILWAUKEE. |
| Aug 2, 9:40 PM CDT | HEAVY RAIN 3.04 | 1 Nnw Oak Creek, WI | MESONET STATION EW5433 OAK CREEK. |
| Aug 2, 9:50 PM CDT | HEAVY RAIN 2.5 | 1 S West Milwaukee, WI | MEASURED IN PAST 2 HOURS. 1/4 MI WEST OF JACKSON PARK. |
| Aug 2, 10:08 PM CDT | HEAVY RAIN 2.75 | 1 Wnw West Milwaukee, WI | WEST ALLIS/WEST MILWAUKEE BORDER. |
| Aug 2, 10:15 PM CDT | HEAVY RAIN 4.21 | 1 Nne Greenfield, WI | MESONET STATION FW7576 MILWAUKEE. |
| Aug 2, 10:18 PM CDT | FLASH FLOOD | 2 N Oak Creek, WI | WATER UP TO THE DOOR HANDLES OF SUV PARKED IN THE ROAD. |
| Aug 2, 10:20 PM CDT | HEAVY RAIN 2.75 | 1 Nnw Saint Francis, WI | MESONET STATION DW0835 MILWAUKEE. |
| Aug 2, 10:20 PM CDT | HEAVY RAIN 4.28 | 2 W Cudahy, WI | ASOS STATION KMKE MILWAUKEE-GEN MITCHELL ARPT. |
| Aug 2, 10:25 PM CDT | HEAVY RAIN 4.96 | 1 Nnw Oak Creek, WI | MESONET STATION EW5433 OAK CREEK. |
| Aug 2, 10:39 PM CDT | FLASH FLOOD | West Milwaukee, WI | VIA MILWAUKEE COUNTY SHERIFF. ROAD CLOSURES THROUGHOUT SOUTHERN MILWAUKEE COUNTY. |
| Aug 2, 10:47 PM CDT | FLASH FLOOD | 1 Ese West Allis, WI | RELAYED VIA WITI. CAR DROVE INTO WATER AND GOT STUCK ON ROAD. |
| Aug 2, 10:52 PM CDT | FLASH FLOOD | 1 Ese West Allis, WI | RELAYED VIA WITI. CAR DROVE INTO FLOODED ROADWAY. |
| Aug 2, 10:54 PM CDT | FLASH FLOOD | 1 Ese West Allis, WI | RELAYED VIA WITI. CAR DROVE INTO FLOODED ROADWAY AND STALLED. |
| Aug 2, 11:00 PM CDT | FLASH FLOOD | 3 Sse West Milwaukee, WI | WILSON PARK CREEK IS RUNNING HIGH AND NEARLY TO BASE OF BRIDGE ON HOWARD AVE. |
| Aug 2, 11:04 PM CDT | FLASH FLOOD | Greenfield, WI | I43/894 CLOSED DUE TO HIGH WATER AT 76TH ST RAMP. |
| Aug 2, 11:10 PM CDT | HEAVY RAIN 2.87 | 1 Nnw Saint Francis, WI | MESONET STATION DW0835 MILWAUKEE. |
| Aug 2, 11:20 PM CDT | HEAVY RAIN 4.34 | 1 Nw Oak Creek, WI | |
| Aug 2, 11:59 PM CDT | HEAVY RAIN 6.55 | 2 Se Greendale, WI | 12 HOUR RAINFALL TOTAL. LOCATION ESTIMATED. |
| Aug 3, 2:45 AM CDT | HEAVY RAIN 6.78 | 0.6 Nne Greenfield, WI | 12 HOUR TOTAL ENDING AT 2:45 AM. |
| Aug 3, 3:06 AM CDT | HEAVY RAIN 4.8 | 2 W Cudahy, WI | ASOS STATION KMKE MILWAUKEE-GEN MITCHELL ARPT. |
| Aug 3, 3:31 AM CDT | HEAVY RAIN 5.08 | 1 Nne Greenfield, WI | MESONET STATION FW7576 MILWAUKEE. |
| Aug 3, 3:40 AM CDT | HEAVY RAIN 5.24 | 1 Nnw Oak Creek, WI | MESONET STATION EW5433 OAK CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 86 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.9 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
418
WGUS53 KMKX 030152
FFWMKX
WIC079-030500-
/O.NEW.KMKX.FF.W.0005.200803T0152Z-200803T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Milwaukee/Sullivan WI
852 PM CDT Sun Aug 2 2020
The National Weather Service in Milwaukee/Sullivan has issued a
* Flash Flood Warning for...
Southern Milwaukee County in southeastern Wisconsin...
* Until midnight CDT.
* At 852 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 3 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Milwaukee, West Allis, Wauwatosa, Greenfield, Oak Creek, South
Milwaukee, Cudahy, Greendale, St. Francis, Hales Corners, West
Milwaukee, Franklin, Milwaukee Hoan Bridge, Mitchell Park Domes,
Miller Park, Marquette University and Maier Festival Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
&&
LAT...LON 4287 8784 4290 8795 4290 8805 4304 8800
4305 8788 4304 8790 4303 8790 4304 8789
4303 8789 4302 8790 4300 8789 4298 8786
4296 8784 4293 8785 4291 8784 4289 8785
4289 8784 4288 8785
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
BOXELL5 follow-up statements
477
WGUS73 KMKX 030230
FFSMKX
Flash Flood Statement
National Weather Service Milwaukee/Sullivan WI
930 PM CDT Sun Aug 2 2020
WIC079-030500-
/O.CON.KMKX.FF.W.0005.000000T0000Z-200803T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Milwaukee WI-
930 PM CDT Sun Aug 2 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT
FOR SOUTHERN MILWAUKEE COUNTY...
At 930 PM CDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Between 1.5 and 3
inches of rain have fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement. Numerous roads are starting to become
flooded and impassable across the southern portions of
Milwaukee County.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Milwaukee, West Allis, Wauwatosa, Greenfield, Oak Creek, South
Milwaukee, Cudahy, Greendale, St. Francis, Hales Corners, West
Milwaukee, Franklin, Milwaukee Hoan Bridge, Mitchell Park Domes,
Miller Park, Marquette University and Maier Festival Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
&&
LAT...LON 4287 8784 4290 8795 4290 8805 4304 8800
4305 8788 4304 8790 4303 8790 4304 8789
4303 8789 4302 8790 4300 8789 4298 8786
4296 8784 4293 8785 4291 8784 4289 8785
4289 8784 4288 8785
FLASH FLOOD...OBSERVED
$$
BOXELL594
WGUS73 KMKX 030319
FFSMKX
Flash Flood Statement
National Weather Service Milwaukee/Sullivan WI
1019 PM CDT Sun Aug 2 2020
WIC079-030500-
/O.CON.KMKX.FF.W.0005.000000T0000Z-200803T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Milwaukee WI-
1019 PM CDT Sun Aug 2 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT
FOR SOUTHERN MILWAUKEE COUNTY...
At 1019 PM CDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Between 2 and 5 inches
of rain have fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement. Numerous roads are starting to become
flooded and impassable across the southern portions of
Milwaukee County.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Milwaukee, West Allis, Greenfield, Oak Creek, South Milwaukee,
Cudahy, Greendale, St. Francis, Hales Corners, West Milwaukee,
Franklin, Milwaukee Hoan Bridge, Mitchell Park Domes, Miller Park
and Maier Festival Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
&&
LAT...LON 4287 8784 4290 8795 4290 8805 4303 8800
4303 8790 4302 8790 4300 8789 4298 8786
4297 8785 4296 8785 4295 8785 4295 8784
4293 8785 4291 8784 4290 8785 4289 8785
4289 8784 4288 8785
FLASH FLOOD...OBSERVED
$$
BOXELL190
WGUS73 KMKX 030357
FFSMKX
Flash Flood Statement
National Weather Service Milwaukee/Sullivan WI
1057 PM CDT Sun Aug 2 2020
WIC079-030500-
/O.CON.KMKX.FF.W.0005.000000T0000Z-200803T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Milwaukee WI-
1057 PM CDT Sun Aug 2 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT
FOR SOUTHERN MILWAUKEE COUNTY...
At 1057 PM CDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Between 2 and 5 inches
of rain have fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement. Numerous roads are flooded and closed
across southern Milwaukee County, including portions of
Interstate 43.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Milwaukee, West Allis, Greenfield, Oak Creek, South Milwaukee,
Cudahy, Greendale, St. Francis, Hales Corners, West Milwaukee,
Franklin, Milwaukee Hoan Bridge, Mitchell Park Domes, Miller Park
and Maier Festival Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
&&
LAT...LON 4287 8784 4290 8795 4290 8805 4303 8800
4303 8790 4302 8790 4300 8789 4298 8786
4297 8785 4296 8785 4295 8785 4295 8784
4293 8785 4291 8784 4290 8785 4289 8785
4289 8784 4288 8785
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL...0.5-1 INCH IN 1 HOUR
$$
BOXELL389
WGUS53 KMKX 030446
FFWMKX
WIC079-031000-
/O.EXT.KMKX.FF.W.0005.000000T0000Z-200803T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Milwaukee/Sullivan WI
1146 PM CDT Sun Aug 2 2020
The National Weather Service in Milwaukee/Sullivan has extended the
* Flash Flood Warning for...
Southern Milwaukee County in southeastern Wisconsin...
* Until 500 AM CDT.
* At 1146 PM CDT, local law enforcement reported heavy rain across
the warned area. Between 2 and 5 inches of rain have fallen. Flash
flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Law enforcement. Numerous roads are flooded and
closed across southern Milwaukee County, including
portions of Interstate 43. Additional roads may become
flooded overnight.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Milwaukee, West Allis, Greenfield, Oak Creek, South Milwaukee,
Cudahy, Greendale, St. Francis, Hales Corners, West Milwaukee,
Franklin, Milwaukee Hoan Bridge, Mitchell Park Domes, Miller Park
and Maier Festival Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
&&
LAT...LON 4287 8784 4290 8795 4290 8805 4303 8800
4303 8790 4302 8790 4300 8789 4298 8786
4297 8785 4296 8785 4295 8785 4295 8784
4293 8785 4291 8784 4290 8785 4289 8785
4289 8784 4288 8785
FLASH FLOOD...OBSERVED
$$
BOXELL992
WGUS73 KMKX 030958 RRA
FFSMKX
Flash Flood Statement
National Weather Service Milwaukee/Sullivan WI
458 AM CDT Mon Aug 3 2020
WIC079-031008-
/O.EXP.KMKX.FF.W.0005.000000T0000Z-200803T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Milwaukee WI-
458 AM CDT Mon Aug 3 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 5 AM CDT EARLY THIS MORNING
FOR SOUTHERN MILWAUKEE COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4287 8784 4290 8795 4290 8805 4303 8800
4303 8790 4302 8790 4300 8789 4298 8786
4297 8785 4296 8785 4295 8785 4295 8784
4293 8785 4291 8784 4290 8785 4289 8785
4289 8784 4288 8785
$$
STUMPFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 6:28 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 2, 6:28 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
628 PM CDT Sun Aug 2 2020
.UPDATE...
The upper level trough is swinging through the area at this hour,
with scattered showers and a few thunderstorms continuing across
the region. This activity will slowly diminish in coverage this
evening, though will likely linger in at least isolated fashion
across the eastern portion of the CWA into tonight. North winds
are starting to increase behind the surface cold front as well,
and will remain breezy through the overnight hours.
&&
.AVIATION(00Z TAFS)...
Scattered showers and a few thunderstorms continue across the area
early this evening. Ceilings have been variable thus far, with
MVFR associated with any shower/storm activity. Heading into this
evening, more widespread MVFR stratus will build in from the
north, behind the surface cold front. These lower ceilings will
persist overnight and at least through tomorrow morning. Some
clearing is possible by afternoon, though confidence in the timing
is low.
Winds are starting to pick up from the north now, and will remain
breezy overnight. Expect some gustiness to around 20 knots
through the day tomorrow, especially from late morning through
late afternoon.
&&
.PREV DISCUSSION... (Issued 415 PM CDT SUN AUG 2 2020)
SHORT TERM...
LATE THIS AFTERNOON THROUGH MONDAY - Confidence...Medium.
Scattered showers and thunderstorms will continue across southern WI
into the evening as sharpening short wave trof strengthens across
southern WI. Also getting enhancement from right entrance region of
upper jet. Lake breeze and nearby surface low pressure also adding
to the low level convergence. Much cooler air will sweep across
southern WI tonight behind this low pressure system. Blustery winds
will carry this much cooler air across the area. The warm Lake
Michigan waters will result in steep low level lapse rates over the
lake. This will allow blustery north to northeast winds to cause
higher waves over the nearshore and shore areas later tonight and
Monday. Wave heights are expected to get up to 5 to 8 feet on
Monday with a prolonged period of north to northeast winds. Hence
wl be issuing a Lakeshore Flood Advisory for all lakeshore counties
for Monday and Monday night. Will also be issuing a Beach Hazard
Statement for all lakeshore counties as well due to the onshore
gusty winds causing high waves and a high swim risk from later
tonight into Tuesday.
The lingering mid-level trof across the western Great Lakes and cool
air continuing to flow down across the lake may bring more showers
to the area on Monday. Also, can not rule out a thunderstorm by the
lakeshore due to lake induced CAPE of 500-1K joules.
MONDAY NIGHT THROUGH WEDNESDAY - Confidence...Medium.
Lake effect shower chances will continue into Monday night until low
level winds turn more to the north by Tuesday morning. Otherwise,
dry conditions expected over most inland areas for this period.
Lingering thermal trof and cyclonic curvature may result in
considerable cloud cover lingering across the area on Tuesday. Will
keep daytime temperatures somewhat in check due to the north winds
and possible cloud cover on Tuesday, with highs only around 70. Wl
warm up daytime temps a bit on Wednesday as the low level flow
becomes more southwesterly as high pressure ridge sags to the south.
LONG TERM...
WEDNESDAY NIGHT THROUGH SUNDAY - Forecast Confidence...Low to
Medium.
Uncertainty grows during this period. Latest extended guidance is
now showing a more vigorous short wave originating in southern
Canada moving southeast and flattening protective ridge across the
Upper Midwest Wednesday night and Thursday. Moisture return will be
questionable for this feature, so may hang on to dry conditions on
Thursday for now. Pacific northwest sharpening of long wave trof
will reamplify the ridge across the central CONUS into the Mountain
area of the west. However all guidance is suggesting weak mid-level
short waves eclipsing the ridge and moving ESE from the northern
Plains into the western Great Lakes from Friday through Sunday.
Temperatures should return closer to normal and even above normal as
the low level flow becomes south to southwest once again. For now,
may have small chance pops in for much of this period due to the
uncertainty regarding timing of synoptic lift and amount of moisture
return.
MARINE...
Cooler air flowing southward behind a cold front along with a
tightening pressure gradient will result in gusty north to northeast
winds over the near shore and open waters, developing tonight and
continuing into Tuesday. The strongest winds are expected later
tonight into Monday, with gusts of 25 to 30 knots possible. The
Small Craft Advisory remains in effect for the nearshore waters from
later tonight into Tuesday. The cold air flowing across the much
warmer nearshore waters may generate a few waterspouts over the lake
on Monday and Tuesday. The Convective Cloud Depth is not as deep
for a more widespread spout outbreak, however low level lake induced
CAPE and weak convergence areas associated with an inverted trof
would contribute to the potential for water spouts.
BEACHES...
Gusty north to northeast winds will develop tonight over the shore
areas of Lake Michigan behind a cold front and low pressure area.
Waves are expected to build to 4 to 7 feet with a few higher waves.
These conditions will cause dangerous swimming conditions at Lake
Michigan beaches from later tonight through Tuesday. Hence a Beach
Hazard Statement has been issued for all lakeshore counties into
Tuesday.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement from 1 AM CDT Monday through Tuesday
evening for WIZ066-071-072.
Lakeshore Flood Advisory from 7 AM Monday to 7 AM CDT Tuesday
for WIZ052-060-066-071-072.
Beach Hazards Statement from 10 PM CDT this evening through
Tuesday evening for WIZ052-060.
LM...Small Craft Advisory from 1 AM Monday to 10 PM CDT Tuesday for
LMZ645-646.
Small Craft Advisory from 10 PM this evening to 7 PM CDT Tuesday
for LMZ643-644.
&&
Update...Boxell
Tonight/Monday and Aviation/Marine...Boxell
Monday Night through Sunday...99Hazardous weather outlook, Aug 2, 7:23 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 723 PM CDT Sun Aug 2 2020 WIZ046-047-051-052-056>060-062>072-040030- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 723 PM CDT Sun Aug 2 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Increasing north to northeast winds will cause high waves and dangerous swimming conditions to develop at Lake Michigan beaches tonight. A High Swim risk will develop tonight. Life threatening waves and currents are expected. Stay out of the water and stay away from dangerous areas like piers and breakwalls. .DAYS TWO THROUGH SEVEN...Monday through Sunday The High Swim Risk will continue at Lake Michigan beaches through Tuesday due to a prolonged period of onshore winds and high waves. The onshore winds and high waves may also cause localized flooding and erosion along the Lake Michigan shoreline from Sheboygan to Kenosha. A Lakeshore Flood Advisory is in effect Monday and Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. LMZ643>646-040030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 723 PM CDT Sun Aug 2 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Gusty north to northeast winds will develop tonight, causing waves to build. A Small Craft Advisory goes into effect overnight. .DAYS TWO THROUGH SEVEN...Monday through Sunday There is a chance for a thunderstorm on Monday. The Small Craft Advisory will continue through Tuesday for gusty north to northeast winds and high waves. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-040030- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 723 PM CDT Sun Aug 2 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A few thunderstorms will remain possible this evening across the far southern portion of the lake. Increasing north to northeast winds will cause waves to build overnight. .DAYS TWO THROUGH SEVEN...Monday through Sunday Gusty northeast winds and higher waves will persist Monday through Tuesday. A few waterspouts will be possible over the Open Waters of Lake Michigan on Monday and again over mainly the northern half of Lake Michigan on Tuesday. www.weather.gov/mkx
In the hours before
Special weather statement, Aug 2, 2:52 PM CDT, 6 hours before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
252 PM CDT Sun Aug 2 2020
WIZ071-072-022030-
Racine-Kenosha-
...A STRONG THUNDERSTORM WILL AFFECT RACINE AND KENOSHA COUNTIES...
At 252 PM CDT, a strong thunderstorm was located near Wheatland, or
near Paddock Lake, moving east at 20 mph.
Winds of 30 to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Kenosha, Racine, Mount Pleasant, Pleasant Prairie, Antioch,
Sturtevant, Union Grove, Paddock Lake, Camp Lake, Winthrop Harbor,
Wheatland, Yorkville, Silver Lake, Wind Point, Lake Catherine, Browns
Lake, Eagle Lake, Bohners Lake, Twin Lakes and Caledonia.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4256 8830 4271 8827 4284 8786 4284 8782
4279 8776 4271 8777 4267 8779 4266 8781
4261 8782 4259 8781 4252 8781 4249 8780
4249 8812
TIME...MOT...LOC 1952Z 280DEG 17KT 4264 8819
MARQUARDTSpecial weather statement, Aug 2, 4:34 PM CDT, 4 hours 18 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 434 PM CDT Sun Aug 2 2020 WIZ071-072-022200- Racine-Kenosha- ...A STRONG THUNDERSTORM WILL AFFECT RACINE AND NORTHEASTERN KENOSHA COUNTIES... At 433 PM CDT, a strong thunderstorm was located over Rochester, or near Wind Lake, moving east at 20 mph. Winds of 40 to 50 mph and half inch hail are possible with this storm. Locations impacted include... Kenosha, Racine, Mount Pleasant, Sturtevant, Union Grove, Wind Lake, Rochester, Raymond, Yorkville, Browns Lake, Waterford North, Eagle Lake, Bohners Lake, Caledonia, Burlington, Waterford, Paris, Brighton, Somers and Franksville. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4263 8830 4283 8831 4283 8783 4258 8783 TIME...MOT...LOC 2133Z 276DEG 16KT 4277 8826 MARQUARDT
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:16 PM CDT | Areal Flood Advisory | MKX | Milwaukee | 3 hr |
| Aug 2, 10:16 PM CDT | Flash Flood Warning | MKX | Milwaukee, Racine | 7 hr |
| Aug 2, 10:32 PM CDT | Special Marine Warning | MKX | 58 min | |
| Aug 2, 11:22 PM CDT | River Flood Warning | MKX | Milwaukee | 11 hr |
| Aug 3, 12:56 AM CDT | Special Marine Warning | MKX | 49 min | |
| Aug 3, 1:15 AM CDT | Areal Flood Advisory | MKX | Kenosha | 2 hr |
| Aug 3, 12:20 PM CDT | River Flood Warning | MKX | Milwaukee | 10 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.